Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 8, 2021Overton County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 8, 2021, 8:41 PM CDT for Overton County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 8:41 PM CDT (01:41 UTC)
Expired
Jun 8, 2021, 9:30 PM CDT
In force
49 min
Issued by
NWS Nashville, TN

County Overton County, TN

The radar

The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS84 KOHX 090141
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
841 PM CDT Tue Jun 8 2021
 
TNZ032>034-066-090230-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-
841 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monterey, or 14 miles east of Cookeville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monterey, Crawford, Grimsley and Clarkrange. 

This includes Interstate 40 between mile markers 295 and 309.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3602 8531 3603 8531 3603 8532 3614 8538
      3639 8497 3627 8488 3624 8488 3624 8489
      3623 8489 3621 8491 3618 8490 3615 8491
      3614 8488
TIME...MOT...LOC 0141Z 239DEG 22KT 3611 8525 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:27 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 8, 6:27 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
627 PM CDT Tue Jun 8 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Vast upper low remains the story for the mid-state. This upper low
now centered just to our northwest, and is slowly making it's way
into the OH valley...where it will be later tonight. The upper low
will go through several changes but either way we are looking at a
deep trough remaining over the eastern US into the weekend, with
the axis remaining over the mid-state through Friday. SFC/LL
features remain weak/disorganized but a weak boundary is expected
to push by Friday night/early Saturday as the upper trough axis
moves east off the plateau. Finally some drying showing up behind
this boundary through the weekend, and another weak front is
looking to pass on Monday.

This set up will keep fairly high pops running at least through
Friday night, with chances finally dropping off as we work into
the weekend. Currently parameters are such that at times, mainly
afternoon and evenings, instability and shear become a little
elevated but severe storm chances look to remain low.

As for this afternoon and evening however, we are seeing both
instability and shear climbing, especially across of southwest.
Convection from earlier likely leaving a few boundaries to work
with, and these may light up a bit late today/early tonight.
Still, it does not look like more than isolated strong/severe
storms but parameters will definitely be there later.

&&

.AVIATION...
00Z TAF DISCUSSION.

Chances for showers and thunderstorms will continue this TAF
period, with best chances this evening and again late tomorrow
morning through the afternoon. Cigs look to drop overnight to MVFR
and even IFR by 12Z for KCKV/KBNA/KMQY. MVFR cigs will impact KCSV
during the morning Wednesday. Southerly winds around 10 knots this
evening will be around 5 knots overnight, and becoming more
southwest during the day Wednesday around 10 knots.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Barnwell
Hazardous weather outlook, Jun 8, 5:14 AM CDT, 15 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
514 AM CDT Tue Jun 8 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-091015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
514 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong thunderstorms with heavy downpours and gusty winds are
expected today. A brief severe storm or two with damaging winds
cannot be ruled out during the afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong thunderstorms with downpours and gusty winds are
possible each day this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

In the hours before

Special weather statement, Jun 8, 4:31 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Tue Jun 8 2021

TNZ058-093-094-082200-
Lawrence TN-Wayne TN-Lewis TN-
431 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LEWIS...NORTHEASTERN
WAYNE AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waynesboro, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hohenwald and Waynesboro.

LAT...LON 3549 8773 3548 8772 3550 8772 3550 8771
      3551 8771 3550 8769 3552 8769 3562 8754
      3540 8744 3531 8774 3544 8780
TIME...MOT...LOC 2131Z 244DEG 26KT 3539 8770

21
Special weather statement, Jun 8, 4:34 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
434 PM CDT Tue Jun 8 2021

TNZ094-095-082215-
Lawrence TN-Giles TN-
434 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WESTERN GILES
COUNTIES UNTIL 515 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loretto, or 8 miles southwest of Lawrenceburg, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lawrenceburg, Pulaski, Loretto, St. Joseph, Ethridge, Goodspring and
Leoma.

LAT...LON 3501 8747 3533 8755 3543 8724 3543 8723
      3544 8723 3544 8722 3543 8719 3544 8716
      3545 8715 3545 8714 3507 8698
TIME...MOT...LOC 2133Z 251DEG 30KT 3518 8745

21
Special weather statement, Jun 8, 4:53 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
453 PM CDT Tue Jun 8 2021

TNZ058-060-094-095-082230-
Lawrence TN-Lewis TN-Maury TN-Giles TN-
453 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEWIS...NORTHEASTERN
LAWRENCE...SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL
530 PM CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Summertown, or 11 miles north of Lawrenceburg, moving northeast at 30
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Columbia, Mount Pleasant, Summertown, Ethridge and Culleoka.

LAT...LON 3531 8729 3548 8738 3572 8707 3547 8691
      3546 8692 3545 8692 3546 8694 3545 8695
      3542 8696
TIME...MOT...LOC 2152Z 237DEG 28KT 3541 8730

21
Special weather statement, Jun 8, 5:09 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
509 PM CDT Tue Jun 8 2021

TNZ061-095-082245-
Giles TN-Marshall TN-
509 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL AND GILES
COUNTIES UNTIL 545 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lewisburg, Pulaski, Cornersville, Elkton, Lynnville, Goodspring,
Frankewing and Prospect.

This includes Interstate 65 between mile markers 1 and 33.

LAT...LON 3503 8716 3534 8713 3542 8698 3541 8696
      3543 8696 3550 8681 3526 8679 3526 8683
      3500 8684
TIME...MOT...LOC 2209Z 257DEG 25KT 3522 8708

21
Special weather statement, Jun 8, 5:30 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Tue Jun 8 2021

TNZ059>062-075-082315-
Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN-
530 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...EASTERN MAURY...SOUTHEASTERN WILLIAMSON AND NORTHWESTERN
BEDFORD COUNTIES UNTIL 615 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Columbia, Spring Hill, Thompson's Station, Chapel Hill, Eagleville,
Rover, I-65 East Of Columbia and Unionville.

This includes the following highways...
 Interstate 65 between mile markers 34 and 62.
 Interstate 840 between mile markers 28 and 41.

LAT...LON 3544 8694 3570 8707 3595 8672 3558 8650
TIME...MOT...LOC 2230Z 248DEG 34KT 3563 8695

21
Special weather statement, Jun 8, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
841 PM CDT Tue Jun 8 2021

TNZ032>034-066-090230-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-
841 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monterey, or 14 miles east of Cookeville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monterey, Crawford, Grimsley and Clarkrange.

This includes Interstate 40 between mile markers 295 and 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3602 8531 3603 8531 3603 8532 3614 8538
      3639 8497 3627 8488 3624 8488 3624 8489
      3623 8489 3621 8491 3618 8490 3615 8491
      3614 8488
TIME...MOT...LOC 0141Z 239DEG 22KT 3611 8525

Barnwell

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.